Alert archive / California / High Wind Warnings in 2019
High Wind Warning 1, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind warning at Jan 6, 2019, 11:46 PM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2019, 11:46 PM PST (07:46 UTC)
- Expired
- Jan 7, 2019, 10:00 AM PST
- In force
- 10 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
082 WWUS76 KLOX 070746 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1146 PM PST Sun Jan 6 2019 CAZ059-071600- /O.UPG.KLOX.WI.Y.0002.000000T0000Z-190107T1800Z/ /O.NEW.KLOX.HW.W.0001.190107T0746Z-190107T1800Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 1146 PM PST Sun Jan 6 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST MONDAY... The National Weather Service in Los Angeles/Oxnard has issued a High Wind Warning, which is in effect until 10 AM PST Monday. The Wind Advisory is no longer in effect. * WINDS...Around Lake Palmdale and the adjacent foothills to Quartz Hill...Southwest 25 to 40 mph with gusts to 60 mph. Isolated gusts to 70 mph. Otherwise southwest winds 20 to 30 mph with gusts to 45 mph. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Winds this strong may down large tree limbs, causing property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means that damaging high winds of 58 mph or greater are likely or imminent. Secure all loose outdoor furniture in advance of the onset of strong winds. Monitor the latest forecasts on NOAA Weather Radio or your favorite media source. && $$ CAZ037-051-071200- /O.CON.KLOX.WI.Y.0002.000000T0000Z-190107T1200Z/ San Luis Obispo County Interior Valleys- San Luis Obispo County Mountains- Including the cities of Paso Robles, Atascadero, and Black Mountain 1146 PM PST Sun Jan 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WINDS...Southwest 25 to 35 mph with gusts to 50 mph. Isolated gusts to 60 mph likely in the mountains. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Winds this strong may down large tree limbs, causing property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ052-071200- /O.CON.KLOX.WI.Y.0002.000000T0000Z-190107T1200Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1146 PM PST Sun Jan 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WINDS...Southwest 25 to 35 mph with gusts to 50 mph. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Winds this strong may down tree limbs, causing property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-071600- /O.CON.KLOX.WI.Y.0002.000000T0000Z-190107T1800Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1146 PM PST Sun Jan 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... * WINDS...Southwest 25 to 35 mph with gusts to 50 mph. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Winds this strong may down tree limbs, causing property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan
2 follow-up statements
845 WWUS76 KLOX 070903 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 103 AM PST Mon Jan 7 2019 CAZ059-071800- /O.CON.KLOX.HW.W.0001.000000T0000Z-190107T1800Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 103 AM PST Mon Jan 7 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS...From Quartz Hill to Valyermo including Lake Palmdale and Grass Valley and the adjacent northern slopes of the San Gabriel foothills...Southwest winds 25 to 40 mph with gusts between 60 and 70 mph. Otherwise southwest winds 20 to 30 mph with gusts to 45 mph. Winds will diminish some by mid morning. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Winds this strong may down large tree limbs, causing property damage. This includes Highways 14 and 138, especially near the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means that damaging high winds of 58 mph or greater are likely or imminent. Secure all loose outdoor furniture in advance of the onset of strong winds. Monitor the latest forecasts on NOAA Weather Radio or your favorite media source. && $$ CAZ037-051-071200- /O.CON.KLOX.WI.Y.0002.000000T0000Z-190107T1200Z/ San Luis Obispo County Interior Valleys- San Luis Obispo County Mountains- Including the cities of Paso Robles, Atascadero, and Black Mountain 103 AM PST Mon Jan 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * WINDS...Southwest 25 to 35 mph with gusts to 50 mph. Isolated gusts to 60 mph likely in the mountains. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Winds this strong may down large tree limbs, causing property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ052-071200- /O.CON.KLOX.WI.Y.0002.000000T0000Z-190107T1200Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 103 AM PST Mon Jan 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * WINDS...Southwest 25 to 35 mph with gusts to 50 mph. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Winds this strong may down tree limbs, causing property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-071800- /O.CON.KLOX.WI.Y.0002.000000T0000Z-190107T1800Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 103 AM PST Mon Jan 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS...Southwest 25 to 35 mph with gusts to 50 mph. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Winds this strong may down tree limbs, causing property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan
858 WWUS76 KLOX 071752 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 952 AM PST Mon Jan 7 2019 CAZ059-071900- /O.EXP.KLOX.HW.W.0001.000000T0000Z-190107T1800Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 952 AM PST Mon Jan 7 2019 ...HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING... Winds in the Lake Palmdale area are still gusting to 30 mph, but have fallen below warning conditions. Winds were observed in excess of 70 mph from midnight to about 2am and continued in excess of 50 mph through 8am. Other stations around the Antelope Valley are only gusting to around 20 mph now. $$ CAZ053-054-071900- /O.EXP.KLOX.WI.Y.0002.000000T0000Z-190107T1800Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 952 AM PST Mon Jan 7 2019 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... Wind gusts along the northern Los Angeles County mountains are still around 30 mph, but gusts in the Ventura and Los Angeles County mountains have fallen to below advisory strength. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Jan 6, 9:36 PM PST, 2 hours 10 minutes earlier.
Area forecast discussion, Jan 6, 9:36 PM PST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
936 PM PST Sun Jan 6 2019
.SYNOPSIS...06/238 PM.
Another storm system will move into the region tonight bringing
more rain and mountain snow through Monday morning. After a brief
respite, a third storm system arrives by late Tuesday. A possible
fourth storm in the series could arrive on Friday. The storm door
is open.
&&
.SHORT TERM (SUN-WED)...06/718 PM.
***UPDATE***
A weak front xtnding from a sfc low just north of the Bay Area.
The front has brought rain to SLO county esp the coast and even
more esp the coast north of SLOtown. Warm frontal southerly flow
has brought steady light to moderate rain to the SBA south coast
and Santa Ynez foothills. 00Z NAM offers up no surprises rain is
still forecast to overspread the area overnight and last into
Monday morning. Good PW values will interact with the low level
flow to produce good rainfall amounts across the orographically
favorable terrain. There will be lesser amounts of rain across the
coastal plain and much less across the interior. The South flow
will lift snow levels.
The winds have also come up as forecast and the current wind
advisories look good...particularly for the Antelope Vly.
***From Previous Discussion***
Next storm system bringing steady rain to Central California
this afternoon, with the leading edge of rain beginning to
move into northern SLO county. Rainfall is expected to overspread
SLO/SBA counties tonight and persist through at least Monday
morning. For Ventura and LA counties, rainfall is expected to
arrive late this evening or overnight and persist into Monday
morning, with a chance of showers lingering into the afternoon.
This system will actually have a better moisture feed than
yesterday's system with a wide area of precipitable water values
ranging between 1.0 and 1.15 inches. In addition, there will be
strong orographic enhancement of rainfall across southwest facing
foothills and coastal slopes of SLO/SBA counties (and possibly
western Ventura county) due to strong low level southwest flow
of 30 to 50 knots between 3000 and 5000 feet indicated in model
cross sections. However this system does not have the strong jet
dynamics or instability like yesterday, so there will not be as
much dynamical lift. As a result, rainfall rates are not expected
to be as intense in short durations like we saw yesterday. With
that being said, we could still see peak rainfall rates in the
0.25 to 0.50 inch per hour range across the southwest facing
foothills and coastal slopes of SLO/SBA counties, with local rates
up to 0.75 inches per hour possible in the foothills of Santa
Lucia Range near Hearst Castle. Further south, peak rainfall
rates are expected to be less, with Ventura County in the
0.15-0.30 inch per hour range, and LA county in the 0.10-0.25
inch per hour range. As far as storm totals are concerned, much
of SLO and SBA counties are expected to receive between 1.00 and
2.00 inches, except 2.00 to 4.00 inches in the Santa Lucia Range
where moisture transport and orographic enhancement of rainfall
will be strongest. Meanwhile Ventura county is projected to have
between 0.50 and 1.00 inch (except 1.00 to 1.50 inches in the
foothills and coastal slopes), while LA county should generally
see between 0.25 and 0.50 inches.
Snow levels will remain low with the initial onset of
precipitation (generally in the 5000-6000 foot range) but is
expected to rise overnight into Monday to above 7000 feet, due to
warm air advection pattern. This system will also pack some fairly
strong southwest winds across the mountains, Antelope Valley, and
SLO county interior valleys where wind advisories have been
issued. All of these areas are expected to see wind gusts in the
40 to 50 mph range, with isolated gusts of 50 to 60 mph in the
SLO county mountains and foothills of the Antelope Valley.
There will be a drying trend Monday night into Tuesday except
lingering moisture and a slight chance of rain across northern
SLO county. The next storm system will likely affect Southwest
California late Tuesday night into Wednesday evening. Latest
computer model runs not nearly as impressive with this storm as
advertised a couple days ago, but still expecting some light to
moderate rain for areas north of Point Conception. At this point,
still considerable disagreement on the model solutions for areas
south of Point Conception so will continue to keep Pops in the
20-40 percent range for these areas.
.LONG TERM (THU-SUN)...06/232 PM.
A very weak ridge pops up on Thursday bringing dry and mild
conditions.
All eyes continue to be on 2 potential storm systems later in the
week, most likely on Friday and Sunday. These systems have the
potential to be more dynamic but there continues to be differences
in how the extended models handle these events. For now, would say
there is increasing confidence that there will be some rain
sometime between Friday and Sunday, but still some uncertainty
in how much rainfall.
&&
.AVIATION...07/0535Z.
At 0525Z, there was no marine layer or marine inversion at KLAX.
Overall, low confidence in 06Z TAF package. Rain will continue to
spread over the area this evening and overnight with conditions
bouncing between MVFR and VLIFR categories. Low confidence in
timing of any flight category changes for all sites. By Monday
afternoon, showers should end, but MVFR could linger.
There will continue to be some gusty southeast to south winds
overnight.
KLAX...Low confidence in 06Z TAF. Timing of category changes is
low through Monday afternoon. Moderate confidence in easterly
winds around 10 knots 15Z-21Z.
KBUR...Low confidence in 06Z TAF. Timing of category changes is
low through Monday afternoon.
&&
.MARINE...06/856 PM.
For the Outer Waters zones 670 and 673, good confidence that
there will be GALE force gusts of 35 kts through early Monday
morning. Good confidence in SCA level gusts in zone 676. On
Tuesday and Wednesday, there is a 60% chance of SCA level
southerly winds.
For the Inner Waters north of Point Sal, moderate confidence for
SCA level gusts until early Monday morning. There is a 50% chance
of SCA level southerly winds on Tuesday and Wednesday.
For the Inner Waters south of Point Conception, good confidence in
current forecast.
&&
.BEACHES...06/935 PM.
As the long-period westerly swell continues to diminish overnight,
surf conditions will begin to subside. However, high surf
conditions will continue along west-facing beaches of Ventura and
Los Angeles counties through early Monday morning. Therefore, the
HIGH SURF ADVISORY will remain in effect until 400 AM Monday.
Another long-period westerly swell is forecast for Wednesday and
Thursday. High surf conditions will be likely across west-facing
beaches for all four counties.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 4 AM PST Monday for zones
37-51-52. (See LAXNPWLOX).
Beach Hazards Statement in effect until 4 AM PST Monday for
zone 39. (See LAXCFWLOX).
High Surf Advisory in effect until 4 AM PST Monday for zones
40-41-87. (See LAXCFWLOX).
Wind Advisory in effect until 10 AM PST Monday for zones
53-54-59. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PST Monday for zone
645. (See LAXMWWLOX).
Small Craft Advisory in effect until 9 AM PST Monday for
zones 650-655-676. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PST Monday for zones
670-673. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (WED-SUN).
A couple of storm systems may bring precipitation impacts to the
region Wednesday and again Friday and Sunday. There will be the
possibility of impacts to the recent burn areas of Los Angeles and
Ventura Counties for the late week storms.
&&
PUBLIC...Gomberg/Rorke
AVIATION...RAT
MARINE...Rorke
BEACHES...RAT
SYNOPSIS...
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 9:44 PM PST | Areal Flood Advisory | LOX | Santa Barbara | 5 hr |
| Jan 7, 2:11 AM PST | Areal Flood Advisory | LOX | Ventura | 109 min |
| Jan 7, 1:23 PM PST | Beach Hazards Statement | LOX | Los Angeles | 8 hr |
Nearby
High Wind Warnings in California, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.